Hail, Jim Hogg
- When
- April 4, 7:38 PM CST
- Where
- Jim Hogg County, Hebbronville
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 27.317, -98.683
Hail to the size of pennies was reported by the local emergency manager.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Apr 4, 3:00 PM CST, 4 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 300 PM CST SUN APR 4 2004 .SHORT TERM...DEEP MOISTURE ACROSS THE REGION IS ALREADY SPARKING SOME SHOWERS AND THUNDERSTORMS MAINLY IN THE NORTHERN AND WESTERN REGIONS OF DEEP SOUTH TEXAS. EXPECT THIS ACTIVITY TO SPREAD EASTWARD TODAY AS CAP CONTINUES TO BREAK...LIS OF -6 OVER THE REGION AND SFC BASED CAPES >2500. SHOWERS AND THUNDERSTORMS CONTINUE TONIGHT BUT WILL WEAKEN SOMEWHAT WITH THE LOSS OF DAYTIME HEATING. TOMORROW MAY BE A REPEAT OF TODAY AS THE UPPER LOW IN THE 4-CORNERS REGION CONTINUES TO GET NOWHERE FAST AND NUMEROUS LEFTOVER BOUNDARIES CRISS CROSS SOUTH TEXAS. .LONG TERM...UNSETTLED WEATHER CONTINUE INTO TUESDAY AS THE UPPER LOW FINALLY EJECTS INTO THE PLAINS TUESDAY NIGHT AND TAKES THE UPPER LEVEL SUPPORT WITH IT. SOUTHEAST SFC WINDS BECOME MORE DOMINANT PUSHING WHATS LEFT OF ANY BOUNDARIES TOWARD THE NORTH. RESIDUAL MOISTURE/OUTFLOW BOUNDARIES AND SEABREEZE BOUNDARIES MAY SPARK ISOLATED SHOWERS WEDNESDAY AND THURSDAY. ANOTHER FRONTAL BOUNDARY MAY PUSH INTO SOUTH TEXAS LATE THURSDAY INTO FRIDAY BUT WITH UPPER LEVEL TROUGH TO THE WEST AND SOUTHWEST MIDLEVEL FLOW AM NOT QUITE CONVINCED IT WILL REACH THIS FAR SOUTH. .MARINE...AT 1 PM BOY020 REPORTED AN EAST WIND AT 14 TO 17 KNOTS WITH 4 FOOT SEAS. AMPLE AMOUNT OF MOISTURE WILL CONTINUE TO DOMINATE THE COASTAL WATERS OF DEEP SOUTH TEXAS CAUSING SCATTERED SHOWERS AND THUNDERSTORMS. A WEAK COLD FRONT WILL STALL OVER THE COASTAL WATERS OF DEEP SOUTH TEXAS ON TUESDAY CAUSING CONTINUED SHOWER AND THUNDERSTORM ACTIVITY. THE WEAK COLD FRONT WILL FINALLY MOVE THROUGH THE AREA BY THURSDAY CAUSING A DRIER AND MORE STABLE AIRMASS. WINDS WILL CONTINUE TO BE LIGHT TO MODERATE OUT OF THE EAST UNTIL FRONTAL PASSAGE ON THURSDAY CAUSING WINDS TO SHIFT FROM THE NORTH THURSDAY NIGHT AND FRIDAY. A SMALL CRAFT ADVISORY MAY BE REQUIRED ON FRIDAY. && .AVIATION...MVFR CIGS WITH TEMPO IFR IN ANY SHOWERS OR THUNDERSTORMS. MVFR CIGS TONIGHT WITH MVFR VSBYS IN ANY SHOWERS OR THUNDERSTORMS. WINDS WILL BE LIGHT TO MODERATE OUT OF THE EAST FOR THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 69 80 70 83 69/ 60 50 20 40 00 BROWNSVILLE 67 80 69 86 69/ 60 50 20 40 00 HARLINGEN 67 80 69 86 69/ 60 50 20 40 00 MCALLEN 67 82 67 86 68/ 60 50 20 40 00 RIO GRANDE CITY 66 84 66 87 68/ 60 50 20 40 00 SOUTH PADRE ISLAND 70 77 71 72 69/ 60 50 20 40 00 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && 64/65/MARTINEZ THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 725 PM CDT SUN APR 4 2004 TXZ248>257-051100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 725 PM CDT SUN APR 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM CDT FOR BROOKS...JIM HOGG...BROOKS...MOST OF KENEDY AND STARR...NORTHERN HIDALGO AND WESTERN WILLACY COUNTIES. STORMS IN THE WATCH AREA MAY PRODUCE LARGE HAIL...DAMAGING WINDS...AND TORRENTIAL RAINFALL. BOATERS WILL NEED TO REMAIN VIGILANT FOR CHANGING WEATHER CONDITIONS ALONG THE LOWER TEXAS COAST. HEAVY RAINS MAY RESTRICT VISIBILITIES TO LESS THAN ONE NAUTICAL MILE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE ATMOSPHERE OVER DEEP SOUTH TEXAS IS FORECAST TO REMAIN MOIST AND UNSTABLE FOR MUCH OF THE UPCOMING WEEK. SHOWERS AND THUNDERSTORMS REMAIN IN THE EXTENDED FORECAST AS A CONSEQUENCE. THUNDERSTORM CHANCES WILL BE GREATEST IN THE NORTHERN COUNTIES MONDAY AND TUESDAY. DEVELOPMENT OF ISOLATED STRONG THUNDERSTORMS WILL ALSO BE POSSIBLE MONDAY AND TUESDAY. AN APPROACHING COLD FRONT MAY TRIGGER ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND SPOTTERS ARE URGED TO MONITOR WEATHER CONDITIONS CLOSELY TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
403 PM CDT SUN APR 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 15 S ZAPATA 26.68N 99.26W
04/02/2004 1.25 INCH XXX XX COUNTY OFFICIAL
CHIEF OF ZAPATA COUNTY POLICE REPORTED BROKEN WINDSHIELDS
ON VEHICLES 2 MILES EAST OF HWY 83 ON FM2687.
&&
JPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 649 PM CDT SUN APR 4 2004 TXZ248>254-050400- BROOKS-HIDALGO-INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 649 PM CDT SUN APR 4 2004 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH VALID UNTIL 1100 PM CDT THIS EVENING. THE WATCH INCLUDES THE COUNTIES OF ZAPATA...JIM HOGG...STARR...BROOKS...HIDALGO... KENEDY AND WILLACY. SOME CITIES INCLUDED IN THE WATCH ARE FALFURRIAS...MCALLEN...ZAPATA...MCCOOK... RAYMONDVILLE...AND RIO GRANDE CITY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE LOWER RIO GRANDE VALLEY TONIGHT. SOME OF THESE STORMS MAY CONTAIN LARGE HAIL OR STRONG DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE PREPARED FOR ACTIVATION TONIGHT. RESIDENTS ACROSS DEEP SOUTH TEXAS SHOULD REMAIN ALERT AND BE READY TO ACT QUICKLY IF THREATENING WEATHER APPROACHES YOUR AREA. IF SEVERE WEATHER THREATENS YOUR AREA...THEN MOVE TO AN INTERIOR ROOM AND LAY DOWN ON THE FLOOR. IF CAUGHT OUTSIDE...LAY FLAT DOWN ON THE GROUND...PREFERABLY IN A DITCH OR OTHER LOW SPOT. NEVER TRY TO OUTRUN SEVERE WEATHER. PHILO PHILO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
756 PM CDT SUN APR 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL FALFURRIAS 27.22N 98.14W
04/04/2004 1.50 INCH BROOKS TX LAW ENFORCEMENT
&&The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Hail to the size of pennies was reported by the local emergency manager.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405398.